Compartilhar
Informação da revista
Compartilhar
Compartilhar
Baixar PDF
Mais opções do artigo
Visitas
177
Image in Cardiology
DOI: 10.1016/j.repc.2017.07.021
Open Access
Cardiogenic shock due to sexually transmitted disease – A rare cause of acute myocardial infarction
Choque cardiogénico devido a doença sexualmente transmissível – uma causa rara de enfarte agudo do miocárdio
Visitas
177
Marisa Passos Silva
Autor para correspondência
marisa.passos.silva@gmail.com

Corresponding author.
, Marta Ponte, Eulália Pereira, Daniel Caeiro, Lino Santos, Vasco Ribeiro
Cardiology Department, Vila Nova de Gaia/Espinho Hospital Center, Vila Nova de Gaia, Portugal
Este item recebeu
177
Visitas

Under a Creative Commons license
Recebido 21 Junho 2017, Aceitado 09 Julho 2017
Informação do artigo
Texto Completo
Baixar PDF
Estatísticas
Figuras (1)
Texto Completo

A 55-year-old male patient, who was a smoker and chronic alcoholic, was admitted to the emergency department with epigastric pain and vomiting which had lasted 14 hours. He had signs of cardiogenic shock. Electrocardiogram showed atrial fibrillation with slow ventricular response and ST-segment elevation in leads II, III, aVF, V1 and V2 (A). A cardiac angiography was performed immediately showing a normal left coronary artery (B and C); the right coronary artery (RCA) could not be catheterized. A CT angiography was performed and showed aortic root (AR) and ascending aorta (AA) dilation with diffuse circumferential wall thickening occluding the ostium of the RCA (D, E and F). The wall thickening also extended to the descending aorta (D and G). On the transesophageal echocardiography, the circumferential thickening of the thoracic aorta had a coarse irregular luminal surface (H). The right ventricle was dilated and with severely depressed systolic function (I) (Figure 1).

Figure 1.
(0,66MB).

(A) Electrocardiogram on admission; (B) left coronary artery with no atherosclerotic disease; (C) aortography showing mild aortic regurgitation and no signs of ascending aortic dissection; the origin of the left coronary artery can be observed, but the right coronary artery is not visualized; (D, E, F and G) angio-CT showing the circumferential wall thickening of the thoracic aorta (arrows), causing occlusion of the right coronary ostium (arrowheads); (H) circumferential thickening of the thoracic aorta on the transesophageal echocardiography; (I) dilated right ventricle on the transesophageal echocardiography.

The patient tested positive for syphilis serology, with elevated titers of Treponema pallidum hemagglutination assay (TPHA) and venereal disease research laboratory (VDRL). The remaining microbiological, serological and immunological tests were negative. Diagnosis of syphilitic aortitis with involvement of the RCA ostium was then made.

Surgical intervention was ruled out and, despite supportive measures, the patient died 72 hours after admission.

Dilatation of the AR and the AA, aortic thickness involving a coronary ostium and elevated VDRL and TPHA titers are highly suggestive of syphilitic aortitis. Syphilis is an etiology that, although rare, should be taken into account in the diagnosis of patients with acute myocardial infarction and coronary ostial stenosis.

Conflicts of interest

The authors have no conflicts of interest to declare.

Copyright © 2018. Sociedade Portuguesa de Cardiologia
Idiomas
Revista Portuguesa de Cardiologia

Receba a nossa Newsletter

Opções de artigo
Ferramentas
en pt
Cookies policy Política de cookies
To improve our services and products, we use "cookies" (own or third parties authorized) to show advertising related to client preferences through the analyses of navigation customer behavior. Continuing navigation will be considered as acceptance of this use. You can change the settings or obtain more information by clicking here. Utilizamos cookies próprios e de terceiros para melhorar nossos serviços e mostrar publicidade relacionada às suas preferências, analisando seus hábitos de navegação. Se continuar a navegar, consideramos que aceita o seu uso. Você pode alterar a configuração ou obter mais informações aqui.
en pt

Are you a health professional able to prescribe or dispense drugs?

Você é um profissional de saúde habilitado a prescrever ou dispensar medicamentos